Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 77, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 28, 2017, 2:55 PM EDT. It took effect at May 29, 2017, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2017, 2:55 PM EDT (18:55 UTC)
- In effect from
- May 29, 2017, 6:00 AM EDT
- Expired
- May 29, 2017, 4:03 PM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
868 WHUS71 KBOX 281855 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 255 PM EDT SUN MAY 28 2017 ANZ254>256-290300- /O.NEW.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 255 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-290300- /O.NEW.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 255 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-290300- /O.NEW.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 255 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
392 WHUS71 KBOX 290338 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1138 PM EDT SUN MAY 28 2017 ANZ254>256-291145- /O.CON.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1138 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-291145- /O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1138 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-291145- /O.CON.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1138 PM EDT SUN MAY 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
502 WHUS71 KBOX 290849 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 449 AM EDT MON MAY 29 2017 ANZ254>256-291700- /O.CON.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 449 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-291700- /O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 449 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-291700- /O.CON.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 449 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
022 WHUS71 KBOX 291426 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1026 AM EDT MON MAY 29 2017 ANZ254>256-292230- /O.CON.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1026 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-292230- /O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1026 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-292230- /O.CON.KBOX.SC.Y.0077.000000T0000Z-170530T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1026 AM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
296 WHUS71 KBOX 292003 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT MON MAY 29 2017 ANZ254>256-300200- /O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/ /O.NEW.KBOX.SW.Y.0005.170529T2003Z-170530T0200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ231>235-237-292115- /O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 403 PM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-292115- /O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 403 PM EDT MON MAY 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 28, 2:02 PM EDT, 53 minutes earlier.
Area forecast discussion, May 28, 2:02 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Taunton MA 202 PM EDT Sun May 28 2017 .SYNOPSIS... Mainly dry and pleasant weather dominates into tonight, but a few brief spot showers are possible this afternoon. Low pressure in the Great Lakes generates a coastal low late Monday that passes off Nantucket Tuesday. This will bring wet weather for Memorial Day. Upper low and cold pool linger nearby most of next week, while surface high pressure builds in. Expect daytime clouds and scattered showers will pop up each day Tuesday through Friday. Otherwise fair weather with near seasonable temperatures. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 155 pm update... Considerable cloudiness at mid afternoon, but there were some peeks of sunshine at times especially along the south coast. Temps will hold mainly in the upper 60s to the lower 70s for the remainder of the afternoon, except the upper 50s to middle 60s along the immediate coast with sea breezes. Dry weather will dominate through early evening, but a few brief spot showers are possible. The highest risk for this will be across interior MA, but even in these locations dry weather will dominate. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Showers should diminish this evening. Then more widespread showers start to approach from the west after midnight. Still appears rainfall is most likely from mid morning into early afternoon. While an occluded front will not quite make it into our region, a secondary low pressure should develop and pass south of New England Monday. Convective parameters still show a destabilizing airmass at most layers. Mid level lapse rates remain sufficient to keep a mention of isolated thunderstorms in the forecast Monday. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Unsettled weather pattern with hit or miss showers. * Seasonable temperatures through the period with slightly below average for the end of the week. * Hints of a drying trend for the weekend, but confidence is low. Pattern Details... The model guidance remains relatively agreeable in showing persistent upper troughing across the northeast with high amplitude ridging in the west and northern Plains. The ridge does diffuse on Friday into Saturday as troughing develops in Pacific NW which could relax the mass fields/drying trend over the NE. Still a lot of uncertainty with this outcome. Temperatures... Broad upper level trough over the region will keep any summer- like heat at bay through the period. Generally seasonable conditions on Tuesday and Wednesday thanks to southwest flow aloft and thermal ridge. This will result in high temps in the 70s. Depending on how much sun we can generate, cannot rule out a spot 80 temp on Wednesday due to strong mixing. Mid-level wave and associated front on Thursday drop temps aloft to well below average for late May. GEFS indicate this is close to 2 STD below normal. This will result in cooler than normal temperatures for Thursday and into Friday. There is the potential that next Saturday may trend a bit warmer as upper level trough begins to exit the region. However, the low could linger a bit longer into next weekend as the EC indicates. Thus low confidence on the weekend temperatures. Overnight lows will linger in the 50s through the period. Precipitation... Spot shower or two on Monday night as coastal low south of the region moves eastward. Dry weather for the first half of Tuesday before another shortwave move through the area during the later half of the day resulting in showers. Southwest flow aloft combined with building LLJ ans some elevated instability, could see some heavy rain and/or thunderstorms during the evening lasting into the overnight hours. Multiple disturbances will move through the mean trough as it settles in across the region through the rest of the work week: Wednesday through Friday. Very difficult to time disturbances and resulting precipitation chances. So will mention higher chances for showers during the more diurnally favored daylight hours, with slightly lower pops at night. Only day where a Drying trend could occur is on Thursday thanks to northwest flow aloft bring in drier air. Still large spread in the guidance for the weekend so a low confidence. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Mid to late afternoon...High confidence. Mainly VFR despite a broken deck of mid level cloudiness although some brief marginal MVFR cigs are possible. A brief spot shower or two is possible. Tonight...Low confidence. We kept things mainly VFR, but some of the guidance brings in a lot of MVFR-IFR conditions. Certainly possible, but just did not have enough confidence to go that pessimistic right now. Later shifts will have to monitor trends closely this evening. Monday and Monday night...Moderate to high confidence. MVFR to IFR conditions overspread the region through the morning and into the early afternoon in widespread rain. There also is a low risk for an embedded t-storm or two, mainly near the south coast on Mon. Easterly wind gusts around 20 knots are expected on the coast, with up to 25 knots across portions of the outer- cape Nantucket. The rain will taper off to light showers/drizzle from west to east late Monday afternoon/early evening. However, MVFR- IFR conditions may persist for much of Mon night with the lowest conditions most likely on the coast. KBOS TAF...Moderate confidence in TAF. KBDL TAF...Moderate confidence in TAF. Outlook /Tuesday through Thursday/...Moderate confidence. Tuesday... Potential for brief MVFR vsbys in scattered showers in the afternoon especially over Western/Central MA. South winds remain less than 20 knots. Isolated thunder possible. Wednesday-Thursday... VFR. Scattered afternoon showers. Westerly winds with gusts less than 20 knots. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Today and Tonight...High confidence. Weak ridge of high pressure will keep winds/seas below Small Craft Advisory thresholds. Monday...High confidence. An approaching low pressure south of New England will increase the pressure gradient toward daybreak. Enough southeast fetch may develop across our southwest outermost waters for some marginal 5 foot seas starting around 12z Monday. It is still too early to hoist any marine headlines for a marginal 3rd period event. Outlook /Monday Night through Thursday/...Moderate confidence. Monday night into Tuesday... Seas relaxing below 5 feet through the timeframe as NE winds back to the south. Gusts remain below 20 kts. Vsbys lowered in showers and iso thunder. Wednesday through Thursday... Winds less than 25 knots and seas less than 5 feet through the period. Scattered afternoon showers possible. && .TIDES/COASTAL FLOODING... Latest observations show a lingering surge about 0.7-0.9 feet above normal tides. We did have a few minor coastal flood reports very early this morning along the eastern MA coast. The higher of the two high tides today will be around midnight Monday. As we are even further removed from the highest of the recent high tides, will let the next shift reevaluate the need for another Coastal Flood Advisory or Statement. Any coastal flooding should be minimal. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Frank/Belk/Dunten NEAR TERM...Frank SHORT TERM...Belk LONG TERM...Dunten AVIATION...Frank/Dunten MARINE...Belk/Dunten TIDES/COASTAL FLOODING...Belk
Hazardous weather outlook, May 28, 3:56 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 356 AM EDT Sun May 28 2017 ANZ234-CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026- RIZ001>008-290800- Buzzards Bay-Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Dukes MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 356 AM EDT Sun May 28 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, Massachusetts coastal waters, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a risk for a few strong thunderstorms on Tuesday across western MA and CT. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-019-022-024-290800- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Barnstable MA-Nantucket MA- 356 AM EDT Sun May 28 2017 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Today and Tonight. Minor coastal flooding is possible on the typically vulnerable shoreline roads between 1 AM and 4 AM tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>233-235>237-250-251-254>256-290800- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 356 AM EDT Sun May 28 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, May 28, 10:07 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM COASTAL FLOOD COHASSET 42.23N 70.80W
05/27/2017 NORFOLK MA PUBLIC
WATER COVERING ROAD ON MARGIN STREET.
0244 AM COASTAL FLOOD NEWBURYPORT 42.81N 70.89W
05/28/2017 ESSEX MA AMATEUR RADIO
NEWBURYPORT YACHT CLUB PARKING LOT FLOODED AT THE TIME
OF HIGH TIDE.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:52 PM EDT | Coastal Flood Statement | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 13 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.